The turning point for me came last August. I had a week long black out, and tried to off myself sometime during that week. My ex-husband thinks that I was probably at home by myself, sleeping for at least 2 days. I apparently sent him an e-mail to come and get my cats. He didn't look at his e-mail until until 2 days after that.
I vaguely remember him being here...and he wanted me to get up....I said no.....then he threatened to take the cats. I remember this part....I realized I was gonna live, and told him I needed my cats. He told me to get up. Apparently I got up. He realized that I would be ok, and left at some point.
When I woke up, I got out of bed, and fell on my face...I didn't know what had happened....I was so groggy.
I looked at my pill bottle....hmmmmm I think I know.....over a month's worth missing....my Doctor tells me that if I did take them all, I should not be here. I have ripped the house apart looking for some I may have stashed....nothing....and I don't know why I would stash them anyway.
After that, I thought to myself....ok, I guess I'm gonna be here for a while. You've been out to lunch for a week, you don't even know what you did, but it didn't work. Time to give that plan up.
It's working...my moods are much more stable....I have days where I'm up and down constantly, but for the most part, I've been pretty stable.
My family Doctor, keeps on telling me I'm not on enough Lithium. I told him to look up the last report, the dosage is therapeutic, and I'm stable, why do we want to mess with it? He agreed with me....we're leaving everything as is.
So, the bi-polar is stable, but the borderline...it's much harder, because like you, I find it "normal" to cut someone out of my life for....say not calling me at 8:00 on the dot, if that's when they said they would call. I'm trying really hard to have patience, and just wait things out, rather than ending them right now!....but of course I think I'm right, and being an impatient Aries doesn't help at all.
I was taken off of Lithium maybe three or four weeks ago - 1050mg to 700 to 350 over a two week period. Before I went into the hospital my level had been high for I think four months period, my therory is I dropped 60 plus pounds in a short period 260 plus to 200 now. My doctor kept having me retested refusing to believe what he read - same doctor I had in the hospital.
I liked the way it kept me at a pretty level pace and I have really noticed it when away but the doctor wants to see how Nardil acts on its own then decide whether or not I need to go back on it or something like.
Lithium darkside if you will had me with a constant tremor that would spread throughout my body as the day progressed to the point I had difficulty getting down the stairs at night.
The day of my last appointment I said I was loosing or lost control. I pulled up one sleeve up to my elbow and it was a complete mess ......my doctor had asked once before in two years to see the marks and I had never voluntarily showed them before. I was admitted within a couple of hours and would have been sooner but for whatever the reason I decided not to stick around his office but went home then realized I should have remained so I called them back told him to report to the hospital immediately, packed some stuff up, left a reason of absence on this site ..... they tend to worry if I am not around for a couple of days, then went in. Once in my doctor took me off all of my other meds (except Temazapam) within a two week period - Effexor, Wellbutrin, Remeron - I had to be certain drug free for two weeks before Nardil could be started. Lithium was suppose to be stopped during my first week but between the nurses and myself convinced him otherwise to delay a couple of weeks. Seroquel was added when Lithium was stopped and after Ativan proved useless ( middle of an urge I caused three marks that will take a very long time to go away if ever with the patient ID bracelet). I have not made a actual suicide attempt in years but tend to walk a very fine line with self harm where it does not seem to bother me if I went too far if that makes any sense
As far as Nardil working I can't seem to stay in one state long enough to figure it out on its effectiveness. If I had to guess I would say its doing nothing
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder